Alert archive / Maine / Small Craft Advisories in 2021
Small Craft Advisory 45, NWS Caribou, ME
NWS Caribou, ME issued this small craft advisory at Jun 27, 2021, 4:02 AM EDT. It took effect at Jun 27, 2021, 3:00 PM EDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Jun 27, 2021, 4:02 AM EDT (08:02 UTC)
- In effect from
- Jun 27, 2021, 3:00 PM EDT
- Expired
- Jun 28, 2021, 6:44 AM EDT
- In force
- 16 hr
- Issued by
- NWS Caribou, ME
The text
As transmitted.
828 WHUS71 KCAR 270802 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 402 AM EDT Sun Jun 27 2021 ANZ050>052-271615- /O.NEW.KCAR.SC.Y.0045.210627T1900Z-210628T1100Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 402 AM EDT Sun Jun 27 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 7 AM EDT MONDAY... * WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and seas 4 to 6 feet expected. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM, Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM and Intra Coastal Waters from Schoodic Point, ME to Stonington, ME. * WHEN...From 3 PM this afternoon to 7 AM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
6 follow-up statements
825 WHUS71 KCAR 271354 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 954 AM EDT Sun Jun 27 2021 ANZ050>052-272200- /O.CON.KCAR.SC.Y.0045.210627T1900Z-210628T1100Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 954 AM EDT Sun Jun 27 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 7 AM EDT MONDAY... * WHAT...Southwest winds 15 to 20 kt with gusts up to 30 kt and seas 4 to 7 feet expected. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME, Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...From 3 PM this afternoon to 7 AM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
561 WHUS71 KCAR 272001 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 401 PM EDT Sun Jun 27 2021 ANZ050>052-280415- /O.CON.KCAR.SC.Y.0045.000000T0000Z-210628T1100Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 401 PM EDT Sun Jun 27 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT MONDAY... * WHAT...Southwest winds 15 to 20 kt with gusts up to 30 kt and seas 4 to 7 feet. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME, Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until 7 AM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
466 WHUS71 KCAR 272231 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 631 PM EDT Sun Jun 27 2021 ANZ050>052-280645- /O.CON.KCAR.SC.Y.0045.000000T0000Z-210628T1100Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 631 PM EDT Sun Jun 27 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT MONDAY... * WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and seas 4 to 7 feet. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME, Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until 7 AM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
140 WHUS71 KCAR 280112 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 912 PM EDT Sun Jun 27 2021 ANZ050>052-280915- /O.CON.KCAR.SC.Y.0045.000000T0000Z-210628T1100Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 912 PM EDT Sun Jun 27 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT MONDAY... * WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and seas 4 to 6 feet. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME, Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until 7 AM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
642 WHUS71 KCAR 280838 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 438 AM EDT Mon Jun 28 2021 ANZ050>052-281100- /O.CON.KCAR.SC.Y.0045.000000T0000Z-210628T1100Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 438 AM EDT Mon Jun 28 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT THIS MORNING... * WHAT...Seas 4 to 6 feet. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME, Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until 7 AM EDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
530 WHUS71 KCAR 281044 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 644 AM EDT Mon Jun 28 2021 ANZ050>052-281145- /O.CAN.KCAR.SC.Y.0045.000000T0000Z-210628T1100Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 644 AM EDT Mon Jun 28 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and wave heights have fallen below Small Craft Advisory criteria, thus the Advisory is cancelled. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this small craft advisory went out at Jun 27, 12:48 AM EDT, 3 hours 14 minutes earlier.
Area forecast discussion, Jun 27, 12:48 AM EDT, 3 hours 14 minutes before
Area Forecast Discussion National Weather Service Caribou ME 1248 AM EDT Sun Jun 27 2021 .SYNOPSIS... A warm front will cross the region overnight. A nearly stationary frontal boundary will remain north of Maine Sunday. A cold front from the west will begin to move into the area late Monday night and cross the region Tuesday. Canadian high pressure will build across the region Tuesday night into Wednesday. Low pressure will approach Thursday. && .NEAR TERM /THROUGH SUNDAY/... 1250 AM Update: In between heavier batch of showers attm as the 1st batch was pulling through New Brunswick, while a 2nd area of showers is apchg the wrn border. Satl wv imagery showed a vorticity max moving across northern Maine helping to trigger the showers. Another vorticity max is back across Quebec and using the 700 mb flow, should move into the region overnight aiding in another round of showers. The NBM and RAP matching up quite well w/these features and bring a good dose of rainfall to northern and western areas. Given the high PWS above 1.7 inches and 35-40 kt 850 mb jet should be enough to allow for some heavier rainfall. RAP soundings show warm cloud at 12k ft w/a saturated profile up through 500 mbs w/a to support some heavier rainfall. Kept the mention of tstms across northern Maine through the morning. Hrly temps and dewpoints were adjusted to fit the latest obs w/overnight temps holding in the mid/upper 60s. Previous discussion: A warm front will cross the region overnight. A nearly stationary frontal boundary will remain north of Maine Sunday. An area of showers, most numerous across northern areas, will cross the region this evening with the upper level disturbance. This area of showers will exit with the disturbance early tonight. Additional showers, possibly isolated thunderstorms, are then expected overnight with the warm front. The overnight showers/isolated thunderstorms are again expected be most numerous across northern areas. Precipitable water values increase to in excess of 2 inches overnight, with forecast soundings indicating deep moisture. Thus, expect locally heavy rainfall will be possible tonight across northern areas. Patchy fog inland, areas of fog along the Downeast coast, are also expectd tonight. The stalled frontal boundary remains north of Maine Sunday, with disturbances also tracking north of the state. The most extensive showers and thunderstorms Sunday are again expected across northern areas. Abundant moisture will persist, with locally heavy rain again possible across northern areas. However, the location of the stalled front and path of the upper disturbances could help focus the heaviest rains north of the region. Lesser shower/thunderstorm chances will exist southward across the remainder of the forecast area. Fog could linger along the immediate Downeast coast Sunday. Low temperatures will range through the 60s across the forecast area tonight. High temperatures Sunday will range from the upper 70s to around 80 north, to the lower to mid 80s interior Downeast. Cooler temperatures will occur along the Downeast coast with onshore winds, generally ranging through the 70s to around 80. && .SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/... The period will feature a warm and humid air mass with a plume of high precipitable water wrapping around the Bermuda High towards the area along a slow-moving frontal boundary. The first question of the period involves how far the front sags southward Sunday evening into northern Aroostook County. If it does move into that area, the evening could feature heavy showers and thunderstorms with potential for training cells. Shear looks more than sufficient to hold storms together into the evening. In addition to the high PWs, a LLJ and a deep warm cloud layer will ensure efficient precip processes. Hodographs and helicity values also suggest another potential worry in that area early Sunday evening. For the remainder of the forecast area, Sunday night will be uncomfortably warm and humid with lows near 70F and dew points surging into the upper 60s. The coast will be the cool spot with an onshore flow. The frontal position will continue to be the key variable on Monday. A series of weak lows are expected to move along the boundary, but there's no well defined upper level shortwave or significant cooling aloft. As a result, mid-lvl lapse rates remain unimpressive as is often the case during some of our active svr days. Low level lapse rates, shear, and CAPE are more favorable with the potential to create some very tall storms. Winds and heavy rainfall are the big threats and have added mention gusty winds and heavy precip in the Monday afternoon forecast. The expected position of the front reduces risk in northern Aroostook County, but the remainder of the area except the coast could see strong storms. A pre-frontal trough may act as an additional trigger for southern Penobscot County and interior Downeast. 925mb temps will surge above 25C in southern portions of the area on Monday, pushing afternoon highs into the lower 90s for areas such as Bangor and Dover-Foxcroft. The heat will extend to the coast with the offshore winds. With dew points around 70F, heat indexes will likely require at least some zones in a heat advisory on Monday afternoon. The cold front gradually moves through the area on Monday night with storms winding down in the evening. There's no cold air advection and lows will remain in the upper 60s to lower 70s with dew points remaining in the mid to upper 60s. The frontal boundary stalls and washes out Tuesday. The air mass will be slightly drier under weak high pressure and slightly cooler based on 850mb temps, but a deeper mixed layer should put Tuesday highs right back into the mid 80s to near 90F again. There's enough moisture and lift for a chance of showers and a slight chance of afternoon thunder. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... The unsettled pattern continues into late week with a warm and humid air mass continuing. Deep moisture continue to wrap around the backside of the Bermuda High and into the cyclonic side of a large scale upper trough in the Midwestern US. This trough will slowly ease eastward late week with a series of disturbances moving across the forecast area Wednesday into the end of next week. The trough looks likely to evolve into a large scale upper level cut off by late next week. The position of this cut-off will be key to the long-range forecast, but there's little consensus on the eventual positioning of the cut-off at this point. For this forecast cycle, PoPs gradually decreased from north to south next Friday night into the weekend with the expectation that high pressure will back into the area from the NE and force the cut-off and stalled frontal boundary southward. This would mean some cooler and drier air by next weekend. However, before that can happen, the period Wednesday through Friday looks pretty soggy with showers likely each day and a gradual cooling trend. Afternoon thunderstorms seem most probable Wednesday and Thursday with ECMWF showing some SBCAPE. && .AVIATION /06Z SUNDAY THROUGH THURSDAY/... NEAR TERM: Variable conditions overnight which will range from LIFR to MVFR with showers and fog. Conditions will improve to MVFR at the Aroostook County terminals Sunday and to VFR at KBGR and KBHB. LLWS overnight and into Sunday morning. S-SE wind 5 to 10 knots. SHORT TERM: Sunday night...VFR except potential for heavy thunderstorms in the evening for Clayton Lake, FVE and CAR/PQI. Fog may affect Machias and Eastport. Light winds. Monday...VFR outside of potentially strong afternoon thunderstorms. Light winds. Tuesday into Wednesday...Mostly VFR with light winds. Slight chance of afternoon thunderstorms. Wednesday night into Thursday...IFR cigs likely with a chance of embedded thunderstorms. Light winds. && .MARINE... NEAR TERM: Winds/seas are generally expected to remain below small craft advisory levels tonight through most of Sunday. However, winds/seas could begin to approach small craft advisory levels late Sunday afternoon. Visibilities will be reduced in areas of fog tonight and Sunday. Showers are also possible tonight. SHORT TERM: Southwest winds will reach SCA criteria Sunday night and a long period south swell will also exceed SCA criteria Sunday night. Winds were adjusted down for the very high stability and fog. Fog will be the primary story Sunday night into Thursday night. Very warm and moist air will be moving over the cold waters during that period with fog and haze very likely through that period. By late week, some drier air from the north is expected to push the fog away. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...None. MARINE...None. && Near Term...Hewitt
Hazardous weather outlook, Jun 26, 7:43 AM EDT, 20 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 743 AM EDT Sat Jun 26 2021 MEZ001>006-010-271145- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis- 743 AM EDT Sat Jun 26 2021 This Hazardous Weather Outlook is for Central Highlands Maine, Far Eastern Maine, Far Northern Maine and North Woods Maine. .DAY ONE...Today and Tonight. Heavy rainfall is expected tonight with thunderstorms. The highest threat for heavy rainfall will be across Northern Maine. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Heavy rainfall with thunderstorms can be expected again on Sunday, with the highest threat once again being across Northern Maine. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ011-015>017-031-032-271145- Central Penobscot-Southern Penobscot-Interior Hancock- Central Washington-Southern Piscataquis-Northern Washington- 743 AM EDT Sat Jun 26 2021 This Hazardous Weather Outlook is for Central Highlands Maine, Far Eastern Maine, Interior DownEast Maine and Penobscot Valley Maine. .DAY ONE...Today and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. High temperature and humidity may result in apparent temperatures of 95 to 100 degrees Monday afternoon over portions of East Central and Interior Downeast Maine. Please monitor latest forecast updates in the event a heat advisory is needed for this time period. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ029-030-271145- Coastal Hancock-Coastal Washington- 743 AM EDT Sat Jun 26 2021 This Hazardous Weather Outlook is for Coastal DownEast Maine. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-271145- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 743 AM EDT Sat Jun 26 2021 This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Today and Tonight. Widespread fog that will be dense at times is expected tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Fog is expected Saturday, and the fog will locally be dense at times in the morning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 4:07 AM EDT | Beach Hazards Statement | CAR | Hancock, Washington | 16 hr |
| Jun 27, 4:03 PM EDT | Heat Advisory | CAR | Hancock, Penobscot, Piscataquis | 26 hr |
Nearby
Small Craft Advisories in Maine, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.